Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Flatulence, cramping, burping, tired and sleepy. Took flagyl 400 mg but no relief. Remedy?

hi, i have I did not take more than 3 tablets of both drugs because of the flatulence , cramping & uneasiness of the stomach started. It was neither constipation nor an upset stomach. It was cramping & strange sounds coming from the stomach & a lot of burping. the taste of my mouth was also very bad & I felt tired & sleepy all the time inspite of not taking any medication except for panadol & gargling . I did not bother about the stomach but took care of my throat infection which was gone after a week. Just to give you a background that I have extreme reactions with antibiotics such as augmentin , erothrocin, ciproxin & flagyl . So I try to avoid taking anti biotics as I possibly can. So now its 15 days that my stomach is cramping. I have taken a 400 mg flagyl twice a day for 3days & the cramps which were occasional have become worse, frequent & severe.
Asked On : Thu, 22 Nov 2012
Answers:  1 Views:  166
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Emergency Medicine Specialist 's  Response
Thanks for writing your query.

Antibiotics usually disturb the normal flora of useful bacteria present in the intestines which help in the process of digestion and absorption.

After reading your post, it seems that your symptoms are due to side effects of antibiotics.

I would advise that you should take a probiotic daily for relief.
An antacid like Omeprazole 40mg once a day before meals along with Domperidone 30mg will have added benefits.

Eat light meals prepared under hygienic conditions.
Also take care of your hydration.

I hope this is helpful to you.
Answered: Fri, 18 Jul 2014
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor